MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 90 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 90 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number TDNS090Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4) information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.D.4: the trudi suction device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (2209159) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00043, 3005172759-2023-00044, and 3005172759-2023-00045.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The acclarent ent consultant (entc) reported that during a revision balloon sinuplasty (bsp) / functional endoscopic sinus surgery (fess) procedure on (b)(6) 2023, there were accuracy issues on the trudi system for all three (3) trudi nav suction devices: a 0° trudi nav suction device (tdns000z / 2208160), a 70° trudi nav suction device (tdns070z / 2210147), and a 90° trudi nav suction device (tdns090z / 2209159).Per the entc, the physician checked the suction devices on all bony areas in the procedure and the suction devices were displayed inaccurately.The entc stated that the physician moved the suction device to the sphenoid back wall and to the maxillary back wall, and the suction device was displayed on the trudi system as inaccurate.The physician reported that the suction devices were displayed inaccurately on the trudi system by about 3 to 4mm off.The physician did not want to troubleshoot the issue and the trudi system was not rebooted.The procedure was completed without resolution.The entc reported that the suction devices were connected to purple instrument adaptors in ports 2 and 4 of the instrument hub.Replacements for all three suctions devices were requested.There was no report of any negative patient impact.On 23-aug-2023, additional information was received.The information indicated that when the accuracy issue was observed, the icon displayed green on the trudi system monitor.The device was plugged in after registration.The patient tracker did not move and the patient tracker cable was not under tension in relation to the reported event.Computed tomography (ct) image was used as the primary image.The ct scan contains over 400 slices.Inaccuracy was determined by boney landmarks within the sinus cavity.The emitter pad was not moved and the patient did not move.The serial number of the trudi navigation system (fg200000) is (b)(6).On 28-aug-2023, the entc confirmed via email that "the accuracy on the machine at the account has been reported on different complaints multiple times.It is unknown if it is due to instrumentation.During the time of this complaint, inaccuracy did occur while using the machine, but it is not determined if the suctions were the cause of accuracy.While the suctions were in use, the icon displayed a green bar." based on the additional information received on 23-aug-2023, the reported issue related to the trudi suction tool loss of accuracy, the icon displayed green on the trudi system monitor has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 06-oct-2023.Product investigation was completed on the same day, 06-oct-2023.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: one non-sterile 90° trudi nav suction device was received contained in the decontamination bag.No appearance of damage was noted.The electrical functionality was tested, and the device was confirmed to be within specifications for all the connectivity and isolation values.The device was then connected to the trudi system and brought above the emitter pad (trudi zone), which caused the status bar to be highlighted green.Device had normal connection and response.The unit was then connected in the magnetic calibration system (magcs) for calibration check, and the device failed.The customer complaint was confirmed.A review of manufacturing documentation associated with this lot (2209159) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the acclarent quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure is multifactorial.However, instructions for use states that before use, confirm the trudi¿ suction¿s location accuracy by checking the displayed position of the trudi¿ suction on several clearly identifiable anatomical structures.If the deviation is significant and is not resolved by repeating the registration of the ct scan on the system, do not use the trudi¿ suction.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2023-00043, 3005172759-2023-00044, and 3005172759-2023-00045.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
TRUDI SUCTION, 90 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17715771
Report Number3005172759-2023-00045
Device Sequence Number6891128
Product Code PGW
UDI-Device Identifier10705031245891
UDI-Public10705031245891
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTDNS090Z
Device Lot Number2209159
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer10/06/2023
Initial Report FDA Received Date09/08/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI NAVIGATION SYSTEM
Patient SexUnknown